MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 8F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 8F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is from a medwatch: mdr (b)(4) and the received report.The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.The additional information requested is still pending and will be submitted by the due date.
 
Event or Problem Description
After access into the right femoral vein with the avanti sheath, the physician was removing the sheath dilator and when he removed the dilator, the back portion of the introducer sheath was removed as well leaving the proximal portion of the sheath floating in the patient's body.The patient went through a lengthy procedure to retrieve the remainder of the sheath.The initial procedure that the patient was originally scheduled for (afib ablation), which was aborted due to the time spent on the sheath retrieval.The damaged sheath and the piece that was retrieved were not saved.Additional information was requested but no additional information was available.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Note all the requested information has been attached under attachments.After access into the right femoral vein with an avanti sheath, the physician was removing the sheath dilator.When he removed the dilator, the back portion of the introducer sheath was removed as well leaving the proximal portion of the sheath floating in the patient's body.The patient went through a lengthy procedure to retrieve the remainder of the sheath.The initial procedure the patient was originally scheduled for (afib ablation) was aborted due to the time spent on the sheath retrieval.The product was not returned for analysis.A product history record (phr) review of lot 18054599 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿catheter sheath introducer (csi)- separated - in patient¿ could not be confirmed.Vessel characteristics or insertion difficulties resulting in damage the csi are possible causes of the separation, which was noted on withdrawal.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI AVANTI+ 8F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key14854489
Report Number9616099-2022-05767
Device Sequence Number5246070
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public10705032010153
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number504608X
Device Catalogue Number504608X
Device Lot Number18054599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/15/2022
Date Device Manufactured09/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown